Journal of Mathematical Sciences

, Volume 213, Issue 5, pp 671–693 | Cite as

Extensions of the Quadratic Form of the Transverse Laplace Operator

  • T. A. Bolokhov

We study the quadratic form of the Laplace operator in 3 dimensions written in spherical coordinates and acting on transverse components of vector-functions. Operators which act on parametrizing functions of one of the transverse components with angular momentum 1 and 2 appear to be fourth-order symmetric operators with deficiency indices (1, 1). We consider self-adjoint extensions of these operators and propose the corresponding extensions for the initial quadratic form. The relevant scalar product for angular momentum 2 differs from the original product in the space of vector-functions, but, nevertheless, it is still local in radial variable. Eigenfunctions of the operator extensions in question can be treated as stable soliton-like solutions of the corresponding dynamical system whose quadratic form is a functional of the potential energy.


Quadratic Form Laplace Operator Boundary Term Symmetric Operator Deficiency Index 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    K. Friedrichs, “Spektraltheorie halbbeschränkter Operatoren,” Math. Ann., 109, 465–487 (1934); M. Stone, in Linear Transformations in Hilbert spaces and Their Applications in Analysis, Amer. Math. Soc. Colloquium Publication, 15, Providence, R.I. (1932); or see Theorem X.23 of [2].Google Scholar
  2. 2.
    M. Reed and B. Simon, Methods of Modern Mathematical Physics. II: Fourier Analysis, Self-adjointness, Academic Press (1975).Google Scholar
  3. 3.
    M. G. Krein, “The theory of self-adjoint extensions of semi-bounded Hermitian transformations and its applications,” Mat. Sbornik, N. S., 20 (62), 431–495 (1947); Mat. Sbornik, N. S., 21 (64), 365–404 (1947).Google Scholar
  4. 4.
    F. A. Berezin and L. D. Faddeev, “A remark on Schrödinger’s equation with a singular potential,” Dokl. Akad. Nauk SSSR, Ser. Fiz., 137, 1011 (1961).MathSciNetGoogle Scholar
  5. 5.
    S. Albeverio and P. Kurasov, Singular Perturbation of Differential Operators. Solvable Schrödinger Type Operators, Cambridge Univ. Press (2000).Google Scholar
  6. 6.
    E. L. Hill, “The theory of vector spherical harmonics,” Amer. J. Phys., 22, 211 (1954).CrossRefMathSciNetMATHGoogle Scholar
  7. 7.
    R. D. Richtmyer, Principles of Advanced Mathematical Physics, Vol. 1, Springer-Verlag, New York–Heildelberg–Berlin (1978).CrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  1. 1.St.Petersburg Department of the Steklov Mathematical InstituteSt.PetersburgRussia

Personalised recommendations